Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2005, 3:25 AM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 3:25 AM CDT (08:25 UTC)
- Expired
- Apr 22, 2005, 4:01 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 220827 SVRMEG MSC117-141-220900- /O.NEW.KMEG.SV.W.0080.050422T0825Z-050422T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 326 AM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 400 AM CDT * AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR BURTON...OR ABOUT 11 MILES EAST OF BOONEVILLE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURTON BY 330 AM CDT TISHOMINGO BY 345 AM CDT MIDAY BY 350 AM CDT 7 MILES SOUTH OF IUKA BY 400 AM CDT .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3465 8854 3449 8843 3467 8793 3488 8807 $$
2 follow-up statements
000 WWUS54 KMEG 220842 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 AM CDT FRI APR 22 2005 MSC117-220851- /O.CAN.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/ PRENTISS MS- 341 AM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PRENTISS COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807 $$ MSC141-220900- /O.CON.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/ TISHOMINGO MS- 341 AM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR TISHOMINGO COUNTY... AT 326 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO GOLF BALL SIZE HAIL 8 MILES EAST OF BOONEVILLE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PADEN AND TISHOMINGO BY 345 AM CDT MIDAY BY 355 AM CDT 8 MILES SOUTH OF IUKA BY 400 AM CDT .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807 $$
000 WWUS54 KMEG 220901 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 AM CDT FRI APR 22 2005 MSC141-220909- /O.EXP.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/ TISHOMINGO MS- 359 AM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TISHOMINGO COUNTY EXPIRES AT 400 AM CDT... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:53 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 22, 2:53 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT FRI APR 22 2005 .DISCUSSION... COLD FRONT CURRENTLY RUNNING FROM JUST NORTHWEST OF ST. LOUIS TO JUST NORTH OF SAN ANGELO TEXAS THIS MORNING. MAIN LINE OF CONVECTION EXTENDS FROM SOUTHERN ILLINOIS THROUGH WESTERN ARKANSAS AND HAS SHOWN A WEAKENING TREND. WOULD NOT BE SURPRISED TO SEE CURRENT SEVERE THUNDERSTORM WATCH CANCELLED BEFORE 11Z EXPIRATION TIME. FRONT WILL CONTINUE TO MOVE EAST TODAY. EXPECT NEW CONVECTION TO FIRE UP LATE THIS MORNING AND THIS AFTERNOON. SPC HAS EASTERN SECTIONS OF THE FORECAST AREA IN A MODERATE RISK SO HAVE PUT SEVERE WORDING IN THOSE AREAS. COLD FRONT SHOULD BE MOSTLY OUT OF THE FORECAST BY 00Z SO FAR EASTERN SECTIONS WILL STILL HAVE A CHANCE OF THUNDERSTORMS AFTER 00Z. MUCH COOLER AIR BEGINS TO MOVE IN BEHIND THE FRONT TONIGHT WITH MOST LOCATIONS SEEING TEMPERATURES BELOW 50 DEGREES BY SATURDAY MORNING. COLD ADVECTION WILL BE CONTINUING THROUGH THE DAY SATURDAY AS TEMPERATURES STRUGGLE TO GET ABOVE 60 DEGREES. BY SUNDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP PRETTY LOW WITH SECTIONS OF NORTHWEST TENNESSEE SEEING READINGS AT OR BELOW FREEZING. A GRADUAL WARMUP WILL BEGIN ON SUNDAY AS TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY MID WEEK. THE NEXT CHANCE OF RAIN WILL START MONDAY NIGHT THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH. BY WEDNESDAY THE FRONT SHOULD BE THROUGH THE FORECAST AREA BUT SHOULD RETURN BACK NORTH BY THURSDAY SO THE RAIN MAY ALSO RETURN. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 22, 12:24 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1224 AM CDT FRI APR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1224 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF NORTHEAST ARKANSAS UNTIL 6 AM CDT. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH A PORTION OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WESTERN TENNESSEE THROUGH DAYBREAK. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE AND A PORTION OF NORTHERN MISSISSIPPI...MAINLY ALONG AND NORTH OF A LINE FROM PINEFLAT TO TUTWILER. THE MAIN THREATS WITH THESE THUNDERSTORMS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON FRIDAY. AN INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN PORTIONS OF THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER FRIDAY MORNING. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI AND EXTREME EASTERN ARKANSAS...MAINLY EAST OF A LINE FROM WEST HELENA ARKANSAS TO OBION TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF THE MODERATE RISK AREA BUT EAST OF A LINE FROM JONESBORO ARKANSAS TO PIGGOTT ARKANSAS. COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH THIS WEEKEND. LOW TEMPERATURES MAY REACH FREEZING ACROSS PORTIONS OF WEST TENNESSEE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING INTO FRIDAY AND FRIDAY EVENING.
In the hours before
Special weather statement, Apr 21, 11:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1102 PM CDT THU APR 21 2005 MOZ113-115-TNZ001-002-019-220502- DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-OBION TN- 1102 PM CDT THU APR 21 2005 SEVERE THUNDERSTORM WATCH NUMBER 180 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... DYER... LAKE... OBION... ARZ008-009-017-018-026-220502- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR- 1102 PM CDT THU APR 21 2005 SEVERE THUNDERSTORM WATCH NUMBER 180 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... GREENE... LAWRENCE... RANDOLPH...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:06 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 24 min |
| Apr 22, 5:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 29 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 17 min |
| Apr 22, 8:09 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 51 min |
| Apr 22, 9:19 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.